Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2011, 9:45 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 25, 2011, 10:02 PM CDT
- In force
- 17 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:22 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS54 KSHV 260245
SVRSHV
LAC015-017-119-260345-
/O.NEW.KSHV.SV.W.0145.110426T0245Z-110426T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1045 PM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELCHER...OR 20 MILES NORTH OF BOSSIER CITY...AND MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALDEN
BRIDGE...ROCKY MOUNT...LINTON...IVAN...BELLEVUE AND COUCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3262 9358 3271 9390 3286 9391 3287 9369
3275 9323 3272 9323 3272 9321 3271 9320
TIME...MOT...LOC 0246Z 273DEG 31KT 3279 9374
$$
241 follow-up statement
978
WWUS54 KSHV 260302
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT MON APR 25 2011
LAC015-017-119-260312-
/O.CAN.KSHV.SV.W.0145.000000T0000Z-110426T0345Z/
CADDO LA-BOSSIER LA-WEBSTER LA-
1002 PM CDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...BOSSIER AND CADDO
PARISHES IS CANCELLED...
LAT...LON 3262 9358 3271 9390 3286 9391 3287 9369
3275 9323 3272 9323 3272 9321 3271 9320
TIME...MOT...LOC 0302Z 273DEG 31KT 3278 9358
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:18 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 25, 3:18 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT MON APR 25 2011
.DISCUSSION...
FIRST IN A SERIES OF SHORT WAVES APPROACHING THE CWA THIS
AFTERNOON. THIS COMBINED WITH A HIGHLY SHEARED AND UNSTABLE
ENVIRONMENT WILL BRING NUMEROUS STRONG TO SEVERE TSTMS TO THE CWA.
ISOLATED TORNADOES ARE ALSO POSSIBLE. WITH THE NORTHERN MOST AREAS
ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS
ALREADY SATURATED FROM PREVIOUS STORMS...WILL ISSUE A FLASH FLOOD
WATCH FOR TONIGHT. AFTER MIDNIGHT...THE SHORT WAVE SHOULD BEGIN TO
EXIT THE AREA TO THE EAST. THIS WILL DRIVE A COLD FRONT INTO THE
EXTREME NORTHWEST CORNER OF THE CWA. STORMS SHOULD ALSO START
TO DECREASE IN COVERAGE AND INTENSITY. ON TUESDAY...A SECOND SHORT
WAVE WILL ROTATE AROUND THE CLOSED LOW IN THE UPPER MISSISSIPPI
VALLEY...AND THIS SHOULD GENERATE ANOTHER ROUND POSSIBLE SEVERE
WEATHER TUESDAY AFTERNOON INTO TUESDAY EVENING. THEN EARLY ON
WEDNESDAY...ANOTHER AND FINAL SHORT WAVE WILL ROTATE AROUND THE
CLOSED UPPER LOW...BRINGING THE COLD FRONT ACROSS THE CWA...
ENDING THE PRECIPITATION. ZONAL FLOW AND DRY AIR WILL FOLLOW
THURSDAY THROUGH FRIDAY. NEXT SYSTEM WILL BEGIN TO DEVELOP IN WEST
TEXAS SATURDAY AND MOVE EAST...BRINGING A ANOTHER GOOD CHANCE OF
RAIN FOR SATURDAY NIGHT AND SUNDAY.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ALONG A LINE FROM MINEOLA TEXAS TO MENA
ARKANSAS WILL CONTINUE TO DRIFT EAST THROUGH 00Z. THESE STORMS COULD
POSSIBLY PRODUCE SEVERE TURBULENCE...LOW LEVEL WIND SHEAR...AND HAIL
ACROSS THE TYR/GGG/TXK SITES. SSW WINDS 20KTS AND GUSTY WILL
CONTINUE THROUGH 00Z. OTHERWISE...PERIODS OF SHOWERS AND
THUNDERSTORMS ALONG WITH MVFR CEILINGS WILL CONTINUE THROUGH 15Z
TUESDAY. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 87 67 79 51 / 60 50 60 30 10
MLU 70 86 69 81 50 / 60 40 60 40 10
DEQ 61 78 59 72 43 / 80 60 70 40 10
TXK 66 82 67 76 47 / 90 60 70 30 10
ELD 70 84 64 76 47 / 80 60 70 40 10
TYR 69 85 65 76 48 / 70 20 60 10 10
GGG 70 86 65 77 48 / 70 30 60 10 10
LFK 72 90 70 81 50 / 50 20 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096.
&&
14/05Hazardous weather outlook, Apr 25, 12:00 PM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION. LAZ010>014-017>022-TXZ149>153-165>167-261100- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING... THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD BE MOVING THROUGH THE REGION ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH TUESDAY NIGHT.
In the hours before
Local storm report, Apr 25, 8:16 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST OGDEN 33.58N 94.04W
04/25/2011 E60 MPH LITTLE RIVER AR TRAINED SPOTTER
STORM SPOTTER ESTIMATES 60 MPH WIND. TREES BLOWN DOWN
ACROSS HWY 71 SOUTH COMPLETELY BLOCKING THE HWY.
&&
04Local storm report, Apr 25, 8:17 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST STAMPS 33.36N 93.50W
04/25/2011 E70 MPH LAFAYETTE AR LAW ENFORCEMENT
STATE POLICE RELAYED A REPORT OF 60 TO 70 MPH WINDS IN
STAMPS ARKANSAS
&&
04Local storm report, Apr 25, 8:23 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 3 W ORE CITY 32.80N 94.77W
04/25/2011 UPSHUR TX LAW ENFORCEMENT
TREES DOWN HWY 155 AT 2796 AT BEGONIA ROAD, NE PART OF
UPSHUR COUNTY.
&&
25Local storm report, Apr 25, 9:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 10 NE WINNSBORO 33.07N 95.18W
04/25/2011 FRANKLIN TX PUBLIC
NUMEROUS TREES DOWN ON HOMES NEAR LAKE CYPRESS SPRINGS
WITH SEVERAL ROOFS DAMAGED
&&
04Local storm report, Apr 25, 9:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 1 N SHONGALOO 32.95N 93.29W
04/25/2011 WEBSTER LA PUBLIC
SEVERAL TREES DOWN IN SHONGALOO FROM THE GUST FRONT AHEAD
OF A LINE OF STORMS
&&
04Local storm report, Apr 25, 9:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TORNADO 4 SSW WELLS 31.44N 94.98W
04/25/2011 ANGELINA TX TRAINED SPOTTER
TORNADO ON THE GROUND NORTH OF HWY 103 AND 7.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Apr 25, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 62 min |
| Apr 26, 12:35 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 41 min |
| Apr 26, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 48 min |
| Apr 26, 2:31 AM CDT | Tornado Warning | SHV | LaSalle | 29 min |
| Apr 26, 4:03 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 27 hr |
| Apr 26, 9:49 AM CDT | River Flood Warning | SHV | Webster | 7 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.